View Single Post
Old 12-23-2006, 06:53 PM   #2
Dakota_Skye Dakota_Skye is offline
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: New York
Posts: 1,464
Dakota_Skye HB User
Re: Just diagnosed with depression.

dear lost,

you're in the right area, don't worry! you're not "lost"

anyway, about your concerns...as you probably know, these SSRI's (antidepressants like lexapro, celexa, zoloft, paxil, etc.), take from 2-4 weeks to start working "fully"--that is, to get into your system completely... it seems the lexapro started to work for you already.

as for the side effects of the SSRI's, a lot of them lead to a complete lack of libido, or make it harder for the person to achieve orgasm. this is true, especially with long-term use. i've always thought of it as trading one evil for a lesser one. your "problem" may also have something to do with your whole life circumstance, like you've said, and with the fact that you're depressed (a combination of issues). however, there is definitely nothing to be embarrassed about, and i think it's actually very important to talk about it with your doctor. many people end up with a "cocktail" of medications, meaning they take one, and then the doctor gives them another, to offset the negative side effects of the first one. i've read and heard, and experienced that wellbutrin (when added to an antidepressant already used) can enhance sexual functioning. it's actually true. however, the wellbutrin side effects (anger and tremendous rage) makes some people stop taking it.

if you don't feel an improvement in your depressive symptoms after 3-4 more weeks on this lexapro, i woud suggest for you to definitely tell the doctor about it. as you've probably read on many posts on here (and there are studies about this as well--if you want to research it on your own, on the web), generally, people will go through 2-3 trials of an antidepressant until they find one that really, really helps them.

blessings and good luck!